# SDR 20001108SH043

- Difficulty date: November 8, 2000
- Submitted: November 8, 2000
- Operation: General aviation
- Aircraft: N9330N
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R35030
- Aircraft time: 5,000 hours
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Part number: 6711949
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE COURSE OF A 100 HR INSPECTION, MAINTENANCE DISCOVERED THE ENGINE MOUNT P/N 67119-49, WAS CRACKED AT THE TOP LEFT SIDE OF THE COMPONENT. THIS FAILURE IS THE SUBJECT OF PIPER SERVICE LETTER 568. THE NATURE OF THIS FAILURE IS SUCH THAT IT COULD LEAD TO SEPARATION OF THE ENGINE AND SUBSEQUENT LOSS OF CONTROL OF THE AIRCRAFT.  A SEARCH OF THE SDR DATABASE REVEALED THAT SEVERAL OTHER SIMILAR FAILURES ON ENGINE MOUNTS HAVE OCCURRED.  IN FACT, THE OPERATOR OF THIS AIRCRAFT EXPERIENCED THE SAME FAILURE ON ANOTHER PIPER ARROW JUST WEEKS EARLIER. THE TWO AIRCRAFT ARE ONLY SEVERAL SERIAL NUMBERS APART.  SUBMITTER RECOMMENDS THAT THESE ENGINE MOUNTS BE CLOSELY INSPECTED EVERY 100 HRS AS STIPULATED IN PIPER SM.(X)
